EconPapers    
Economics at your fingertips  
 

Regularity of a general equilibrium in a model with infinite past and future

Alexander Gorokhovsky and Anna Rubinchik ()

Journal of Mathematical Economics, 2018, vol. 74, issue C, 35-45

Abstract: We develop easy-to-verify conditions to assure that a comparative statics exercise in a dynamic general equilibrium model is feasible, i.e., the implicit function theorem is applicable. Consider an equilibrium equation, ϒ(k,E)=k of a model where an equilibrium variable (k) is a continuous bounded function of time, real line, and the policy parameter (E) is a locally integrable function of time. The key conditions are time invariance of ϒ and the requirement that the Fourier transform of the derivative of ϒ with respect to k does not return unity. Further, in a general constant-returns-to-scale production and homogeneous life-time-utility overlapping generations model we show that the first condition is satisfied at a balanced growth equilibrium and the second condition is satisfied for “almost all” policies that give rise to such equilibria.

Keywords: Overlapping generations; Implicit function theorem; Determinacy; Time-invariance; Comparative statics (search for similar items in EconPapers)
Date: 2018
References: View references in EconPapers View complete reference list from CitEc
Citations: View citations in EconPapers (2)

Downloads: (external link)
http://www.sciencedirect.com/science/article/pii/S0304406817301210
Full text for ScienceDirect subscribers only

Related works:
Working Paper: Regularity of a general equilibrium in a model with infinite past and future Downloads
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:eee:mateco:v:74:y:2018:i:c:p:35-45

DOI: 10.1016/j.jmateco.2017.10.006

Access Statistics for this article

Journal of Mathematical Economics is currently edited by Atsushi (A.) Kajii

More articles in Journal of Mathematical Economics from Elsevier
Bibliographic data for series maintained by Catherine Liu ().

 
Page updated 2025-03-19
Handle: RePEc:eee:mateco:v:74:y:2018:i:c:p:35-45